Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 188, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 5, 2012, 3:45 PM EDT for Halifax County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 5, 2012, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Halifax County, NC
The radar
The Raleigh/Durham radar (KRAX), 100 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1944 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
897
WUUS52 KRAH 051945
SVRRAH
NCC083-052030-
/O.NEW.KRAH.SV.W.0188.120705T1945Z-120705T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT
* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER AIRLIE...OR 12 MILES SOUTHWEST OF ROANOKE
RAPIDS.MOVEMENT WAS NEARLY STATIONARY. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN HALIFAX COUNTY
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3609 7731 3600 7743 3604 7752 3610 7754
3615 7768 3614 7772 3615 7789 3619 7797
3618 7798 3620 7801 3636 7792 3651 7790
3649 7764 3641 7755 3632 7757 3632 7744
3624 7737 3621 7739 3616 7727 3610 7723
TIME...MOT...LOC 1945Z 180DEG 0KT 3637 7784
$$
ELLIS3 follow-up statements
137
WWUS52 KRAH 052001 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT THU JUL 5 2012
NCC083-052030-
/O.CON.KRAH.SV.W.0188.000000T0000Z-120705T2030Z/
HALIFAX NC-
401 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR HALIFAX COUNTY...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
AIRLIE...OR 12 MILES SOUTHWEST OF ROANOKE RAPIDS. THIS STORM WAS
NEARLY STATIONARY.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...HALIFAX...
WELDON...SOUTH WELDON...ROSEMARY AND LITTLETON.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 173.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3609 7731 3600 7743 3604 7752 3610 7754
3615 7768 3614 7772 3615 7789 3619 7797
3618 7798 3620 7801 3636 7792 3651 7790
3649 7764 3641 7755 3632 7757 3632 7744
3624 7737 3621 7739 3616 7727 3610 7723
TIME...MOT...LOC 2001Z 180DEG 0KT 3637 7784
$$
ELLIS140
WWUS52 KRAH 052015
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT THU JUL 5 2012
NCC083-052030-
/O.CON.KRAH.SV.W.0188.000000T0000Z-120705T2030Z/
HALIFAX NC-
415 PM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR HALIFAX COUNTY...
AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
AIRLIE...OR 12 MILES SOUTHWEST OF ROANOKE RAPIDS. THIS STORM WAS
NEARLY STATIONARY.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WELDON...SOUTH
WELDON...ROSEMARY AND LITTLETON.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 173.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3609 7731 3600 7743 3604 7752 3610 7754
3615 7768 3614 7772 3615 7789 3619 7797
3618 7798 3620 7801 3636 7792 3651 7790
3649 7764 3641 7755 3632 7757 3632 7744
3624 7737 3621 7739 3616 7727 3610 7723
TIME...MOT...LOC 2016Z 180DEG 0KT 3637 7784
$$
ELLIS188
WWUS52 KRAH 052025
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU JUL 5 2012
NCC083-052036-
/O.EXP.KRAH.SV.W.0188.000000T0000Z-120705T2030Z/
HALIFAX NC-
425 PM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR HALIFAX COUNTY EXPIRES AT 430
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
LAT...LON 3609 7731 3600 7743 3604 7752 3610 7754
3615 7768 3614 7772 3615 7789 3619 7797
3618 7798 3620 7801 3636 7792 3651 7790
3649 7764 3641 7755 3632 7757 3632 7744
3624 7737 3621 7739 3616 7727 3610 7723
TIME...MOT...LOC 2026Z 180DEG 0KT 3637 7784
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:31 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 5, 3:31 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 331 PM EDT THU JUL 5 2012 .SYNOPSIS... AN UPPER LEVEL RIDGE EXTENDING EASTWARD FROM THE CENTRAL MISSISSIPPI RIVER VALLEY TOWARD THE CAROLINAS WILL RESULT IN ABOVE NORMAL TEMPERATURES THROUGH THE UPCOMING WEEKEND...WITH A CHANCE FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS EACH DAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1130 AM THURSDAY... OVERVIEW: NORTHWEST FLOW ALOFT WILL PREVAIL OVER THE CAROLINAS THROUGH TONIGHT...ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL MS RIVER VALLEY. 14Z WV IMAGERY AND RUC DATA INDICATED MULTIPLE MID/UPPER LEVEL DISTURBANCES EMBEDDED WITHIN NW FLOW ALOFT OVER THE MID-ATLANTIC AND CAROLINAS. TEMPERATURES: THE 12Z GSO RAOB INDICATED A 1000-850 MB THICKNESS OF 1434 METERS THIS MORNING. THIS IS CONSISTENT WITH THE LATEST MODEL GUIDANCE... WHICH CONTINUES TO INDICATE 1000-850 MB THICKNESSES IN VICINITY OF 1455 METERS BY 00Z...ROUGHLY 10-15 METERS HIGHER THAN YESTERDAY. MODEL GUIDANCE INDICATES H85 TEMPS IN THE 21-23C RANGE THIS AFTERNOON...GENERALLY CONSISTENT WITH UPSTREAM CONDITIONS PER 14Z SPC MESOANALYSIS (THOUGH COOLER TEMPS ARE PRESENT OVER WV IN ASSOC/W MCS REMNANTS). HIGHS YESTERDAY RANGED FROM 95-98F IN MOST LOCATIONS...RDU AN EXCEPTION AT 101F. BASED ON YESTERDAY'S TEMPS AND A 10-15 METER INCREASE IN THICKNESSES...EXPECT HIGHS IN VICINITY OF 100F TODAY...THOUGH ISOLD/SCT CONVECTION MAY PREVENT HIGHS FROM EXCEEDING THE MID/UPPER 90S IN SOME LOCATIONS. DECIDED TO INCREASE THE HIGH AT RDU TO 102F BASED ON YESTERDAY'S READING. WILL DECREASE HIGHS A FEW DEGREES LOWER THAN WHAT THICKNESSES SUGGEST IN THE FAR NW PIEDMONT WHERE OUTFLOW FROM MCS REMNANTS (AND NEWLY DEVELOPED CONVECTION NEAR BLUEFIELD WV) MAY AFFECT TEMPS BY EARLY/MID AFTERNOON. H85 DEWPOINTS RANGED FROM 13-15C (55-60F) ACROSS THE AREA AT 14Z...AND SHOULD REMAIN IN THAT VICINITY THROUGH THE AFTERNOON. GIVEN STRONG HEATING AND MIXING UP TO AT LEAST H85...ANTICIPATE THAT DEWPOINTS WILL MIX OUT INTO THE LOWER/MID 60S IN THE NORTHERN AND WESTERN PIEDMONT. IN THE SANDHILLS AND COASTAL PLAIN ON THE EASTERN PERIPHERY OF THE LEE TROUGH...EXPECT DEWPOINTS WILL LIKELY REMAIN IN THE UPPER 60S TO LOWER 70S GIVEN RELATIVELY HIGHER H85 DEWPOINTS IN THE PRESENCE OF SHALLOW LOW-LEVEL CONVERGENCE AND MOISTURE POOLING. EXPECT OVERNIGHT LOWS A BIT WARMER THAN THIS MORNING DUE TO AIRMASS MODIFICATION...IN THE LOWER/MID 70S...OR 72-75F. HEAT INDICES/HEAT ADVISORY: WITH THE ABOVE T/TD DISCUSSION IN MIND...ANTICIPATE MAX HEAT INDICES BETWEEN 105-110F IN THE ADVISORY AREA...WITH HEAT INDICES APPROACHING 105F IN THE TRIANGLE...AND GENERALLY 100-105F IN THE WESTERN PIEDMONT. DESPITE MAX HEAT INDICES FORECAST NEAR 105F IN WAKE/FRANKLIN/WARREN COUNTIES...DECIDED NOT TO EXPAND THE HEAT ADVISORY TO INCLUDE THOSE COUNTIES GIVEN A FAIR AMOUNT OF UNCERTAINTY W/REGARD TO DEWPOINTS ALONG/WEST OF HWY 1 AND CONVECTIVE EVOLUTION MID/LATE AFTERNOON. PRECIPITATION CHANCES: MID-LEVEL LAPSE RATES ARE SEASONABLY STEEP TODAY ACCORDING TO 15Z SPC MESOANALYSIS DATA...IN VICINITY OF 6.5 C/KM. GIVEN SURFACE TEMPS EASILY IN THE MID/UPPER 90S AND DEWPOINTS RANGING FROM THE LOWER/MID 60S TO NEAR 70F (IN ANTICIPATION OF SOME MIX-DOWN BY 18-21Z)... EXPECT MLCAPE VALUES SOLIDLY IN THE MODERATE RANGE...PERHAPS STRONG...GENERALLY BETWEEN 1500-2500 J/KG. W/REGARD TO FORCING... A COMPLEX NW FLOW ALOFT PATTERN IS PRESENT OVER CENTRAL NC...WITH AT LEAST SEVERAL IMPORTANT FEATURES. 1) A SHORTWAVE IN VICINITY OF CAPE FEAR IS PROGGED TO TRACK SOUTHWARD INTO EASTERN SC/OFFSHORE AS THE AFTERNOON PROGRESSES...AND SUBSIDENCE IN THE WAKE OF THIS FEATURE MAY INITIALLY SUPPRESS DEVELOPMENT OVER THE COASTAL PLAIN... ESPECIALLY IN THE SE COASTAL PLAIN. 2) THE REMNANTS OF AN MCS OVER NORTHERN VA AT 03Z HAVE PROGRESSED INTO CENTRAL NC EARLY THIS AFTERNOON. HOWEVER...FORCING ASSOC/W THIS FEATURE IS DIFFICULT TO ASCERTAIN. 3) THE REMNANTS OF AN MCS OVER OHIO AT 03Z HAVE PROGRESSED INTO SOUTHWEST VA BY 17Z THIS AFTERNOON...ALREADY FORCING CONVECTION ALONG THE I-77 CORRIDOR IN NORTHWEST NC. 4) AN ONGOING MCS IN WV AT 17Z...THOUGH EXPECTED TO TRACK INTO THE FAR WESTERN PORTIONS OF THE STATE. ADDITIONALLY...A SURFACE TROUGH AXIS IN VICINITY OF THE HWY 1 CORRIDOR WILL PROVIDE A LOW-LEVEL FOCUS FOR CONVECTION THIS AFT/EVE. WITH THE ABOVE IN MIND...WILL INDICATE PRECIP CHANCES 30-40% IN THE FAR WESTERN PIEDMONT...AND 20-30% IN VICINITY OF THE HWY 1 CORRIDOR...AND ~20% IN THE CENTRAL/SE COASTAL PLAIN. SEVERE THREAT: MLCAPE SOLIDLY IN THE MODERATE RANGE WILL RESULT IN ROBUST UPDRAFTS TODAY...THOUGH DEEP-LAYER SHEAR WILL BE NO MORE THAN 15-20 KT. HOWEVER...DUE TO LARGE T/TD SPREADS AND VERY HIGH DCAPE VALUES ANALYZED PER LATEST SPC MESOANALYSIS (1000-1600 J/KG...HIGHEST WEST)...EXPECT MULTICELL ORGANIZATION PRIMARILY ALONG OUTFLOW. THOUGH HAIL UP TO THE SIZE OF QUARTERS WILL BE POSSIBLE GIVEN MODERATE INSTABILITY...THE PRIMARY THREAT WILL BE ASSOCIATED WITH DAMAGING WINDS OWING TO VERY HIGH DCAPE VALUES/STRONG BOUNDARY LAYER EVAPORATIVE COOLING POTENTIAL. THE THREAT FOR SEVERE WEATHER WILL BE HIGHEST IN THE WESTERN PIEDMONT (WHERE THE SLIGHT RISK IS INDICATED ON THE DAY 1 OUTLOOK) BETWEEN 1 PM THIS AFTERNOON AND 8-11 PM THIS EVENING. THIS IS WHERE THE HIGHEST DCAPE VALUES ARE PRESENT AND WHERE THE RELATIVE BEST MID LEVEL FORCING IS EXPECTED AS REMNANT MCS ACTIVITY PROGRESSES SOUTH/SSW INTO WESTERN PORTIONS OF THE STATE. ISOLATED SEVERE WEATHER WILL BE POSSIBLE ELSEWHERE CONVECTION IS PRESENT OWING TO 1000+ J/KG OF DCAPE/STEEP LOW-LEVEL LAPSE RATES IN THE PRESENCE OF MODERATE INSTABILITY. -VINCENT && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 220 PM THURSDAY... THE MID LEVEL RIDGE CURRENTLY CENTERED TO OUR WEST OVER THE CENTRAL PLAINS WILL EXPAND EASTWARD AS THE TROUGH OFF THE NEW ENGLAND COAST MOVES EAST. AT THE SFC AND LOWER LEVELS...NOT MUCH WILL CHANGE WITH THE LEE TROUGH REMAINING IN PLACE. LOW LEVEL THICKNESSES ARE PROGGED TO REMAIN THE SAME...THUS EXPECT HIGHS TOMORROW VERY SIMILAR TO TODAYS VALUES...AROUND 100 ACROSS MUCH OF OUR CWA. GUIDANCE IS IN GOOD AGREEMENT THAT DWPTS WILL BE LOWER ACROSS OUR WESTERN ZONES (UPPER 60S WEST TO LOWER 70S EAST)...THUS HEAT INDEX VALUES WILL RANGE FROM 100-103 WEST TO 104-107 EAST. THE HEAT ADVISORY THAT IS ALREADY IN EFFECT FROM 11 AM TO 8 PM FRIDAY LOOKS GOOD AND WILL LEAVE AS-IS. AS FOR TSTM POTENTIAL ON FRIDAY...NOTED SUBTLE MID-LEVEL WARMING IN FORECAST SOUNDINGS BUT STILL ENOUGH MOISTURE AND INSTABILITY/CAPE TO SEE SOME AFTERNOON TSTMS. GFS DEPICTS A WEAK MID LEVEL SHEAR AXIS MOVING SOUTHEAST ACROSS THE STATE LATE IN THE DAY. THUS EXPECT ISOLATED TO SCATTERED TSTMS...WITH PERHAPS THE BETTER CHANCE FOR TSTMS ACTIVITY AND STRONGER INTENSITY WILL BE ACROSS OUR EASTERN PIEDMONT AND COASTAL PLAIN ZONES WHERE FORECAST SOUNDINGS AND SFC DWPT PROGS SUGGEST BETTER CAPE. ANY ACTIVITY WILL WIND DOWN DURING THE LATE EVENING WITH PC CONDITIONS AT NIGHT. LOWS FRI NIGHT IN THE LOW-MID 70S. ON SATURDAY THE MID LEVEL RIDGE WILL BUILD OVER TOP OF CENTRAL NC... WITH CONTINUED MID LEVEL WARMING. WITH 850 MB TEMPS WARMING AND LOW LEVEL THICKNESSES INCREASING...EXPECT ANOTHER HOT DAY WITH HIGHS ONCE AGAIN AROUND 100. HEAT ADVISORIES MAY ONCE AGAIN BE NEEDED. WITH THE AFOREMENTIONED MID LEVEL WARMING AND WEAKENING LAPSE RATES...TSTM COVERAGE SHOULD BE FURTHER REDUCED. BEST CHANCE WILL CONTINUE TO BE ACROSS OUR EASTERN ZONES WHERE HIGHER PW AND DWPTS ARE LOCATED. LITTLE CHANGE SATURDAY NIGHT...LOWS IN THE MID 70S. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 220 PM THURSDAY... ON SUNDAY THE MID LEVEL RIDGE WILL MOVE EAST AS A POTENT SHORT WAVE MOVES SE ACROSS THE GREAT LAKES. A COLD FRONT WILL BE MOVING ACROSS THE OH RIVER VALLEY. SUNDAY SHOULD BE THE LAST HOT DAY IN THE FORECAST PERIOD WITH LITTLE OR NO AIRMASS CHANGE FROM PREVIOUS DAYS. EXPECT HIGHS ONCE AGAIN AROUND 100. WITH MID LEVELS BEGINNING TO COOL AND PWAT INCREASING AHEAD OF THE TROUGH...WILL CONTINUE WITH ISOLD TO SCATTERED AFTERNOON AND EVENING TSTMS. MONDAY WILL BE A TRANSITION DAY AS THE LONGWAVE TROUGH DEEPENS ACROSS THE EASTERN HALF OF THE COUNTRY AND THE ASSOC COLD FRONT STALLS ACROSS THE CAROLINAS. THIS PATTERN WILL THEN REMAIN WITH US THROUGH MUCH OF THE WEEK...RESULTING IN AT LEAST A GOOD CHANCE FOR SHOWERS AND TSTMS EACH DAY AND NEAR SEASONABLE TEMPS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 230 PM THURSDAY... 24-HR TAF PERIOD: ASIDE FROM SCATTERED SHOWERS AND STORMS CAPABLE OF PRODUCING SURFACE WIND GUSTS TO ~50 KT BETWEEN ROUGHLY 18Z THIS AFTERNOON AND 00Z THIS EVENING...EXPECT VFR CONDITIONS THROUGH THE REMAINDER OF THE TAF PERIOD. LOOKING AHEAD: ABOVE NORMAL TEMPERATURES WITH PRIMARILY AFTERNOON/EVENING CHANCES FOR SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY INTO THE WEEKEND IN ASSOCIATION WITH N/NW FLOW ALOFT ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE OVER THE CENTRAL CONUS. OTHERWISE...ANTICIPATE VFR CONDITIONS TO PREDOMINATE. -VINCENT && .CLIMATE... HIGH TEMPERATURE RECORDS AND YEAR RECORD LAST SET. RALEIGH-DURHAM... GREENSBORO... 07/05 102 1999 98 1990 07/06 102 1999 100 1977 07/07 102 2010 101 1977 07/08 103 1977 102 1977 FAYETTEVILLE... 07/05 101 2002 07/06 99 1990 07/07 103 2010 07/08 102 1977 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING FOR NCZ011-027-028-042-043-077-078-085-086-088-089. HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR NCZ008>011- 025>028-040>043-074>078-083>086-088-089. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...NP LONG TERM...NP AVIATION...VINCENT
Hazardous weather outlook, Jul 5, 12:05 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1205 PM EDT THU JUL 5 2012 NCZ011-027-028-042-043-077-078-085-086-088-089-061615- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1205 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES OVER THE WEEKEND...WITH HEAT INDICES NEAR OR ABOVE 105 DEGREES. HEAT ADVISORIES MAY BE NEEDED AGAIN ON SATURDAY AND SUNDAY. ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY INTO THE WEEKEND. A FEW STORMS COULD BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. NCZ007-021>024-038-039-073-061615- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-STANLY- 1205 PM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH LATE THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS UPPER LEVEL DISTURBANCES TRACK SOUTHWARD INTO WESTERN NORTH CAROLINA. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 1 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH THE WEEKEND. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. ADDITIONALLY...HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES...WITH HEAT INDICES AS HIGH AS 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. NCZ008>010-025-026-040-041-074>076-083-084-061615- GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-CHATHAM-WAKE-MONTGOMERY-MOORE- LEE-ANSON-RICHMOND- 1205 PM EDT THU JUL 5 2012 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES RANGING FROM 100 TO 105 DEGREES ARE EXPECTED TODAY. ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. THE POTENTIAL FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 3 PM THIS AFTERNOON AND 11 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE UPPER 90S TO NEAR 100 DEGREES OVER THE WEEKEND...WITH HEAT INDICES NEAR OR ABOVE 105 DEGREES. HEAT ADVISORIES MAY BE NEEDED AGAIN ON SATURDAY AND SUNDAY. ADDITIONALLY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS FRIDAY INTO THE WEEKEND. A FEW STORMS COULD BECOME SEVERE... WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD MONITOR THE LATEST DAY 1 CONVECTIVE OUTLOOK AND DISCUSSIONS FROM THE STORM PREDICTION AS THE DAY PROGRESSES...AND BE PREPARED FOR THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. VINCENT
In the hours before
Special weather statement, Jul 5, 3:08 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT THU JUL 5 2012
NCZ023-024-051945-
ALAMANCE-ORANGE-
308 PM EDT THU JUL 5 2012
...STRONG THUNDERSTORMS WILL MOVE SOUTH INTO NORTHERN ALAMANCE AND
ORANGE COUNTIES THROUGH 345 PM EDT...
AT 307 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES
NORTH OF UNION RIDGE...OR ABOUT OVER JERICHO...MOVING SOUTH AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION RIDGE...PLEASANT
GROVE...AND CARR.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3624 7915 3602 7915 3602 7953 3625 7953
3625 7939
TIME...MOT...LOC 1907Z 000DEG 12KT 3630 7934
VINCENTLocal storm report, Jul 5, 3:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND DMG 3 W SCHLEY 36.15N 79.12W
07/05/2012 ORANGE NC 911 CALL CENTER
COUPLE OF TREES DOWN ON WALNUT GROVE CHURCH ROAD OFF OF
NC 86N
&&
EVENT NUMBER RAH1200537
KRRSpecial weather statement, Jul 5, 3:11 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
311 PM EDT THU JUL 5 2012
NCZ040-041-077-051945-
CHATHAM-HARNETT-WAKE-
311 PM EDT THU JUL 5 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...WAKE AND CHATHAM
COUNTIES THROUGH 345 PM EDT...
AT 311 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DUNCAN...OR ABOUT 14 MILES NORTHWEST OF LILLINGTON...MOVING SOUTH AT
10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DUNCAN.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3532 7896 3548 7901 3552 7897 3554 7899
3555 7903 3563 7906 3569 7885 3540 7867
TIME...MOT...LOC 1911Z 340DEG 8KT 3558 7891
VINCENTLocal storm report, Jul 5, 3:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 6 E CREEDMOOR 36.12N 78.58W
07/05/2012 GRANVILLE NC 911 CALL CENTER
TREE BLOWN DOWN ALONG BRASSFIELD CHURCH ROAD. TIME
ESTIMATED.
&&
EVENT NUMBER RAH1200538
DJFLocal storm report, Jul 5, 3:19 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG 6 E CREEDMOOR 36.11N 78.58W
07/05/2012 GRANVILLE NC 911 CALL CENTER
TREE BLOWN DOWN ALONG HORSESHOE ROAD. TIME ESTIMATED.
&&
EVENT NUMBER RAH1200539
DJFLocal storm report, Jul 5, 3:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 3 E LOUISBURG 36.10N 78.24W
07/05/2012 FRANKLIN NC 911 CALL CENTER
SEVERAL TREES DOWN ACROSS ROADS.
&&
EVENT NUMBER RAH1200540
NPThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:37 AM EDT | Heat Advisory | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 17 more | 40 hr |
| Jul 5, 12:57 PM EDT | Special Weather Statement | RAH | Granville | 48 min |
| Jul 5, 1:32 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Jul 5, 1:49 PM EDT | Special Weather Statement | RAH | Durham, Orange | 41 min |
| Jul 5, 1:49 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 32 min |
| Jul 5, 1:52 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 53 min |
| Jul 5, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 52 min |
| Jul 5, 2:05 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 40 min |
| Jul 5, 2:06 PM EDT | Special Weather Statement | RAH | Guilford | 54 min |
| Jul 5, 2:18 PM EDT | Special Weather Statement | RAH | Davidson | 57 min |
| Jul 5, 2:39 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Nash, Wake | 66 min |
| Jul 5, 2:50 PM EDT | Special Weather Statement | RAH | Randolph | 55 min |
| Jul 5, 2:55 PM EDT | Special Weather Statement | RAH | Hoke | 50 min |
| Jul 5, 3:00 PM EDT | Special Weather Statement | RAH | Guilford | 60 min |
| Jul 5, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 29 min |
| Jul 5, 3:08 PM EDT | Special Weather Statement | RAH | Alamance | 37 min |
| Jul 5, 3:11 PM EDT | Special Weather Statement | RAH | Harnett | 34 min |
| Jul 5, 3:13 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Moore, Richmond, Scotland | 47 min |
| Jul 5, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Wake | 63 min |
| Jul 5, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 61 min |
| Jul 5, 4:06 PM EDT | Special Weather Statement | RAH | Hoke | 39 min |
| Jul 5, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Nash, Wake | 67 min |
| Jul 5, 4:15 PM EDT | Special Weather Statement | RAH | Scotland | 45 min |
| Jul 5, 4:19 PM EDT | Special Weather Statement | RAH | Hoke | 41 min |
| Jul 5, 4:29 PM EDT | Special Weather Statement | RAH | Halifax | 61 min |
| Jul 5, 4:38 PM EDT | Special Weather Statement | RAH | Scotland | 52 min |
| Jul 5, 4:52 PM EDT | Special Weather Statement | RAH | Chatham | 38 min |
| Jul 5, 4:54 PM EDT | Special Weather Statement | RAH | Anson | 51 min |
| Jul 5, 4:57 PM EDT | Special Weather Statement | RAH | Harnett | 48 min |
| Jul 5, 4:59 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 61 min |
| Jul 5, 5:15 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Sampson, Wayne | 40 min |
| Jul 5, 5:18 PM EDT | Special Weather Statement | RAH | Moore | 42 min |
| Jul 5, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 45 min |
| Jul 5, 5:37 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 53 min |
| Jul 5, 5:40 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 65 min |
| Jul 5, 5:54 PM EDT | Special Weather Statement | RAH | Person | 66 min |
| Jul 5, 5:55 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 65 min |
| Jul 5, 6:01 PM EDT | Special Weather Statement | RAH | Sampson | 59 min |
| Jul 5, 6:36 PM EDT | Special Weather Statement | RAH | Anson | 54 min |
| Jul 5, 7:01 PM EDT | Special Weather Statement | RAH | Richmond | 59 min |
| Jul 5, 7:11 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond, Scotland | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.